Oklahoma, 2026Tornadoes and Hail in Oklahoma, March 5 to 6, 2026
March 5 to 6, 2026 · NWS OUN · 21 events in 7 counties and zones
Scattered severe thunderstorms impacted portions of western and northern Oklahoma from the late evening of the 5th into early morning hours of the 6th. This activity developed in the vicinity of a dryline as a deep upper trough began to establish across the Four Coners.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $795,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms impacted portions of western and northern Oklahoma from the late evening of the 5th into early morning hours of the 6th. This activity developed in the vicinity of a dryline as a deep upper trough began to establish across the Four Coners. As a nocturnal low-level jet strengthened after sunset, a pair of cyclic tornadic thunderstorms emerged from the eastern Texas Panhandle into northern Oklahoma. In addition to several tornadoes, including a deadly tornado west of Fairview in Major County, large hail and eventually damaging wind gusts were observed with severe convection across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 5, 5:46 PM CST, 1 hour 36 minutes earlier. Its key messages:
- Updated at 525 PM CST Thu Mar 5 2026
- Potentially significant round of severe thunderstorms across western into central Oklahoma and portions of western-north Texas Thursday evening into early Friday morning.
- Additional potential for severe weather on Friday mainly east of I-35 and next week Tuesday.
- Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon and returning to northwest Oklahoma Sunday afternoon.
Area forecast discussion, Mar 5, 5:46 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
546 PM CST Thu Mar 5 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 525 PM CST Thu Mar 5 2026
- Potentially significant round of severe thunderstorms across
western into central Oklahoma and portions of western-north
Texas Thursday evening into early Friday morning.
- Additional potential for severe weather on Friday mainly east of
I-35 and next week Tuesday.
- Elevated fire weather conditions possible across western
Oklahoma/western-north Texas on Friday afternoon and returning
to northwest Oklahoma Sunday afternoon.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 118 PM CST Thu Mar 5 2026
Severe thunderstorms will be possible during the evening and
overnight hours generally west and north of the I-44 corridor with
the overall highest risk area across western Oklahoma into a small
part of western north Texas.
The main upper system/trough will remain deepening across the western
U.S. while southerly low-level flow will continue to transport gulf-
based moisture across eastern Texas into Oklahoma sharpening a
dryline across eastern New Mexico punching into the western TX/OK
Panhandles this evening. Our forecast area should stay well east of
the dryline through tonight. Steepening mid-level lapse rates
enhanced by diurnal heating will destabilize the moist air ahead of
the dryline although some model inconsistencies seen in the
deterministic models with the convective potential strength. NAM
guidance is the bullish with strong CAPE values of 2500-3000 J/kg
while RAP & ECMWF are more in the 1000-2000 J/kg moderate range with
RAP in the strong range across northern Texas. All models in
general agreement with ample deep-layer shear increasing across all
of our western CWA as well as strengthening low-level shear &
moisture advection from a strong southerly low-level jet tonight.
The GFS (and NAM to some degree) also suggest a few embedded
shortwaves downstream from the trough propagating through the
southwesterly mid-level flow across our area this evening mainly
west of I-35. Certainly lots of dynamic forcing and moisture/fuel
but thermodynamic strength may depend on diurnal heating strength
this afternoon across our area. Certainly not 100% sunshine
although latest HREF suggesting some of the denser low to mid-level
cloudiness may break to scatter with the higher thinner Cirrus
persisting. Surface-based convective initiation may also depend on
diurnal heating as we have no surface boundaries in place. However
could get some surface boundaries from outflow tonight should any
convection develop.
Should diurnal heating be sufficient we could see convection
initiation by late afternoon with the severe risk increasing into
the evening and early overnight hours. A slight risk area will be
in place generally west and north of I-44 with the highest/Enhanced
risk area across much of our west in the bullseye where the
strongest instability may be. Shear will be sufficient for
organized severe to supercell formation with all severe hazards
(hail, winds, tornado) possible. The timing of severe weather based
on CAM's suggests toward the evening hours across western Oklahoma.
Tonight's low-level level jet could keep convection going overnight
with the Marginal to Slight severe risk diminishing across central
into northcentral Oklahoma. As far a temperatures, will trend
cooler than NBM for this afternoons MaxT using the CONSShort
guidances due to persisting afternoon cloud cover.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 118 PM CST Thu Mar 5 2026
Friday will be the second of two days for potential severe storms
with the higher risk area shifting east generally along and east of
the I-35 corridor as well as fire weather concerns across our west.
The upper trough will be approaching although its upper low may stay
north of us moving into the Central Plains. Our area will remain in
a warm moist unstable sector until a couple of surface boundaries
start moving in. The aforementioned dryline is expected to punch
into our western CWA on Friday afternoon with a cold front pushing
through during the evening hours. It will be windier Friday
afternoon as a surface low lee of the Colorado Rockies deepens
producing a tight pressure gradient across our area with sustained
winds up to 25 mph possible. Although the low-level jet weakens
slightly during the afternoon it will be sufficient to produce wind
gusts at 30-40 mph by afternoon mixing especially across our west
where mixing may be higher/strongest. The dryline punch into our
west and gusty south shifting southwesterly winds will increase fire
weather conditions across our west and that fire danger will be
highest in areas that receive little to no prior rainfall. With an
Elevated fire danger risk across our west, our remaining areas
closer to I-35 could see some convection with a severe risk
increasing as the afternoon progresses up through the cold front
passage which may not reach the I-35 & H.E. Bailey Turnpike until
toward midnight. The highest severe risk for Friday will be across
southeast Oklahoma where all hazards will be possible with mainly a
large hail/damaging winds hazards further west to the I-35 corridor.
There is a potential for a wind advisory for Friday afternoon
although confidence is not high enough to exceed that criteria (over
40 mph) at this time.
For Saturday all of our forecast area will be post-frontal. Models
suggest the upper trough amplifying across the Southwestern U.S.
possibly developing into a cut-off system maintaining southwest flow
aloft across the Southern Plains. Will keep POPs across our
southern CWA with a few elevated disturbances coming through our mid-
level flow. The atmosphere staying stable on Saturday for any
convection so will keep those POPs as just rain. Temperatures will
be cooler and more seasonably normal on Saturday within a cooler air
mass. High pressure settles in Saturday night with strong
radiational cooling conditions in place becoming cold overnight with
temperatures dropping to or near freezing across many areas.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 1245 AM CST Thu Mar 5 2026
Sunday into Monday should trend back towards mainly dry weather with
seasonable temperatures (60s to 70s). Precipitation chances will
begin to increase into Monday evening, initially across the Red
River Valley, as a previously closed upper low across the Baja
Peninsula begins to open up and meander eastward. Tuesday is
looking rainy, especially in areas near and east of Interstate 44.
With a large warm sector appearing to be in place ahead of this
approaching system, severe weather chances are evident on Tuesday.
Details on timing, areas and potential hazards are a bit murky,
so make sure to check back for future updates.
Ungar
&&
.AVIATION...
(00Z TAFS)
Issued at 525 PM CST Thu Mar 5 2026
IFR ceilings prevail (WWR,PNC) north of a warm front late this
afternoon, with VFR conditions elsewhere. Widely scattered
showers and isolated thunderstorms are associated with a thin band
of mid- level clouds that a moving quickly north and east. This
evening, strong to severe thunderstorms are expected to form and
move across parts of western Oklahoma and western north Texas.
Some of the thunderstorms may lower visibility to near 1 mile.
Most of the convection is expected to be north and east of all
TAF sites by 9Z Friday.
With a strong low-level jet developing this evening, and a decent
pressure gradient, surface winds will remain gusty with the
exception of far northern Oklahoma. Ceilings are expected to
lower to MVFR this evening and overnight and continued into Friday
morning. Clearing should occur across western Oklahoma WWR/CSM,
as a dryline moves across western Oklahoma Friday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 61 74 42 59 / 70 40 30 10
Hobart OK 57 81 40 61 / 90 20 10 20
Wichita Falls TX 62 83 47 62 / 60 50 30 50
Gage OK 54 78 32 59 / 50 0 0 0
Ponca City OK 59 74 38 59 / 80 40 40 0
Durant OK 63 73 53 66 / 40 80 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...68
SHORT TERM...68
LONG TERM....09
AVIATION...06
In the hours before
Special weather statement, Mar 5, 6:54 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
654 PM CST Thu Mar 5 2026
OKZ015-016-060130-
Dewey OK-Custer OK-
654 PM CST Thu Mar 5 2026
...A strong thunderstorm will impact portions of northwestern Custer
and eastern Dewey Counties through 730 PM CST...
At 654 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Butler, moving northeast at 40 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taloga and Putnam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3560 9910 3572 9927 3609 9896 3591 9871
TIME...MOT...LOC 0054Z 219DEG 33KT 3572 9913
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
..speg.Special weather statement, Mar 5, 7:21 PM CST, 1 minute before
Special Weather Statement
National Weather Service Norman OK
721 PM CST Thu Mar 5 2026
OKZ021-033-034-060145-
Harmon OK-Beckham OK-Greer OK-
721 PM CST Thu Mar 5 2026
...Strong thunderstorms will impact portions of northwestern Harmon,
west central Greer and western Beckham Counties through 745 PM CST...
At 721 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Texola to 10 miles northwest
of Vinson. Movement was north-northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erick, Sweetwater, and Texola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 9980 3524 9977 3494 9988 3492 10000
3542 10000
TIME...MOT...LOC 0121Z 190DEG 31KT 3514 10001 3499 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
..speg.Event by event
9 tornado, 8 hail, 4 thunderstorm wind. Local standard time, as filed.
Tornado, Dewey
- When
- March 5, 7:22 PM CST to 7:23 PM CST
- Where
- Dewey County, 6.02 mi W of Putnam
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.852, -99.077
An OKC television storm chaser observed and photographed a tornado esimated to be about 6 miles west of Putnam. No damage was reported.
Hail, Beckham
- When
- March 5, 7:33 PM CST
- Where
- Beckham County, 9.15 mi SSW of Erick
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.081, -99.906
Images were shared on social media.
Hail, Beckham
- When
- March 5, 8:03 PM CST
- Where
- Beckham County, 5.99 mi NW of Delhi
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.243, -99.753
The report was relayed through Spotter Network.
Hail, Roger Mills
- When
- March 5, 8:07 PM CST
- Where
- Roger Mills County, Cheyenne
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.610, -99.670
The location is approximate.
Tornado, Major
- When
- March 5, 8:08 PM CST to 8:26 PM CST
- Where
- Major County, 2.95 mi WSW of Dane to 4.77 mi N of Dane
- Rating
- EF2
- Path length
- 7.1 mi
- Path width
- 300 yd
- Deaths
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.199, -98.676
This tornado developed near or just southwest of the intersection of County Roads E0560 Road and N2430 Road in Major County where it damaged trees and power poles and twisted a stop sign. The tornado quickly intensified as it approached US-60 west of Fairview. A car along US-60 was hit by this tornado and rolled approximately 520 yards to the northeast. A woman and her daughter were killed in his car. Wooden transmission line poles and standard wooden power poles were broken along and north of US-60. The tornado continued northeast through rural areas of Major County damaging additional trees before dissipating east or southeast of the intersection of E0500 Road and N2460 Road approximately 7 miles west of Fairview.
Hail, Roger Mills
- When
- March 5, 8:13 PM CST
- Where
- Roger Mills County, 4.02 mi WNW of Strong City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.682, -99.670
The location is approximate. The report was relayed by emergency management.
Hail, Roger Mills
- When
- March 5, 8:35 PM CST
- Where
- Roger Mills County, 2.36 mi WSW of Berlin
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.440, -99.670
Thunderstorm Wind, Major
- When
- March 5, 8:35 PM CST
- Where
- Major County, 5.17 mi NW of Fairview
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.317, -98.552
Fairview (FAI2) Mesonet observation.
Thunderstorm Wind, Major
- When
- March 5, 8:40 PM CST
- Where
- Major County, 5.17 mi NW of Fairview
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.317, -98.552
Fairview (FAI2) Mesonet observation.
Tornado, Major
- When
- March 5, 8:41 PM CST to 8:55 PM CST
- Where
- Major County, 2.73 mi W of Orienta to 2.07 mi NNW of Cleo Springs
- Rating
- EF1
- Path length
- 6.4 mi
- Path width
- 300 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.360, -98.519
This tornado developed just south of US-412 and west of N2520 Road. Along US-412, one home along suffered roof damage, two outbuildings and power poles were damaged. As it moved northeast, additional trees and power poles were damaged before the tornado crossed the Cimarron River. Another home suffered minor damage near the end of the tornado path near E0400 Road about 2 miles west of State Highway 8.
Tornado, Alfalfa
- When
- March 5, 9:12 PM CST to 9:47 PM CST
- Where
- Alfalfa County, 4.28 mi WSW of Helena to 3.88 mi E of Jet
- Rating
- EF2
- Path length
- 16.7 mi
- Path width
- 880 yd
- Continued into
- Grant, Ok (OUN)
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.524, -98.340
This tornado developed about 4 miles west-southwest of Helena, or about a mile southeast of the community of McWillie. This tornado moved generally northeast although there was some variability in motion as it moved north of Helena and then south and east of Jet. Power poles were damaged as the tornado crossed State Highway 45 and areas west of Helena. Significant damage was observed along State Highway 58 north of Helena where a number of power poles were broken along a mile stretch of SH-58, and at least three barns were destroyed (EF2) both along SH-58 and east of SH-58 on E0300 Road. The tornado continued to produce tree and power pole damage as it moved northeast. Power poles were broken east of Jet along N2740 Road and along U.S. Highway 64 on both sides of the Alfalfa-Grant County line. The tornado then moved into Grant County with the centerline crossing the county line just north of U.S. 64.
Hail, Roger Mills
- When
- March 5, 9:15 PM CST
- Where
- Roger Mills County, Hammon
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.630, -99.380
The location is approximate, and the event time is estimated based on radar observations. The report was relayed by emergency management.
Tornado, Grant
- When
- March 5, 9:47 PM CST to 9:51 PM CST
- Where
- Grant County, 3.33 mi W of Nash to 3.12 mi NW of Nash
- Rating
- EF2
- Path length
- 2.44 mi
- Path width
- 800 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.668, -98.110
This tornado moved from Alfalfa County into Grant County west of Nash, along and north of U.S. Highway 64. A row of power poles was broken along U.S. 64 on both sides on the Alfalfa-Grant County line with damage consistent with an EF2 tornado The tornado was turning to the left and moving more north-northeast as it moved into Grant County. The tornado continued to damage trees and power poles between the county line and N2760 Road in areas south of E0220 Road. The tornado dissipated near or soon after crossing E0220 Road.
Tornado, Grant
- When
- March 5, 10:22 PM CST to 10:35 PM CST
- Where
- Grant County, 7.4 mi S of Wakita to 4.32 mi SE of Wakita
- Rating
- EF1
- Path length
- 6.1 mi
- Path width
- 150 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.773, -97.925
This tornado developed south of Wakita and a mobile home was unroofed and at least two buildings were destroyed along Harper Road. A number of power poles were damaged along State Highway 11 as the tornado moved northeast. Although the last damage was noted by the survey team along State Highway 11, a storm chaser observed the tornado at least a couple of miles farther northeast and the tornado is estimated to have dissipated about 5 miles southeast of Wakita.
Tornado, Grant
- When
- March 5, 10:50 PM CST to 10:53 PM CST
- Where
- Grant County, 6.38 mi W of Renfrow to 7.31 mi WNW of Renfrow
- Rating
- EF0
- Path length
- 1.85 mi
- Path width
- 30 yd
- Reported by
- Emergency Manager
- Coordinates
- 36.935, -97.774
A tornado developed west of Renfrow and moved north-northwest. Tree damage was reported in the area, although the specific tornado path is estimated.
Tornado, Roger Mills
- When
- March 5, 10:57 PM CST to 10:59 PM CST
- Where
- Roger Mills County, 5.5 mi W of Berlin to 5.05 mi WNW of Berlin
- Rating
- EFU
- Path length
- 1 mi
- Path width
- 200 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.460, -99.727
A storm chaser observed a tornado south of Cheyenne. No damage was reported and the location is estimated to be in southern Roger Mills County about 5 miles west-northwest of Berlin.
Tornado, Grant
- When
- March 5, 11:09 PM CST to 11:11 PM CST
- Where
- Grant County, 1.44 mi W of Wakita to 1 mi N of Wakita
- Rating
- EF0
- Path length
- 1.75 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -97.946
A barn was damaged west of Wakita as a tornado moved northeast from west of Wakita to about 1 mile north of Wakita.
Hail, Roger Mills
- When
- March 5, 11:15 PM CST
- Where
- Roger Mills County, 1.62 mi SE of Strong City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.654, -99.579
The location is approximate. The report was relayed by emergency management.
Hail, Dewey
- When
- March 6, 12:00 AM CST
- Where
- Dewey County, 0.29 mi NNE of Leedey
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.874, -99.347
The location is approximate, and the event time is estimated based on radar observations.
Thunderstorm Wind, Major
- When
- March 6, 12:10 AM CST
- Where
- Major County, 6.93 mi N of Chester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 36.320, -98.930
A tractor-trailer was blown over along U.S. Highway 281. The location is approximate, and the event time is estimated based on radar observations.
Thunderstorm Wind, Woods
- When
- March 6, 12:40 AM CST
- Where
- Woods County, 2.53 mi WNW of Hopeton
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.708, -98.710
Alva (ALV2) Mesonet observation.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Major | 2026-03-05 | 47 | Female | Vehicle/Towed Trailer | Direct |
| Tornado, Major | 2026-03-05 | 13 | Female | Vehicle/Towed Trailer | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Nebraska, March 5, 20261 death · 1 event
- Tornadoes and Hail in Kansas, March 5 to 6, 2026EF2 · 9 events
- Flash Flooding and Flooding in Ohio, March 5, 2026$55,000 · 16 events
- Dense Fog in Florida, March 5, 20262 injured · 1 event
- Wildfire in Oklahoma, March 5, 2026$20,000 · 1 event
- Winter Storm and Winter Weather in Colorado, March 5 to 7, 202610 events
- Winter Weather in Colorado, March 5 to 7, 20269 events
- Blizzard in Alaska, March 5 to 10, 20267 events
- Heavy Snow and Winter Weather in Wyoming, March 5 to 6, 20266 events
- Heavy Snow in Montana, March 5 to 6, 20263 events
- Flooding in Indiana, March 5, 20263 events
- Winter Storm in Montana, March 5 to 6, 20262 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324856, 1321963, 1321977, 1321987, 1324861, 1321993, 1321996, 1322023, 1322025, 1324863, 1325179, 1321997, 1325182, 1324864, 1324922, 1325184, 1324907, 1322000, 1322006, 1322010, 1322013.